Nclex-pn Readiness Test 5
Tutor Mode
Nclex-pn Readiness Test 5
The nurse is caring for a client receiving lorazepam. Which of the following reported herbal supplements would require follow-up?
Select all that apply.
Select all that apply
Choices A and C are correct. Lorazepam is a CNS depressant, and the client should avoid potentiating the effects of this medication. Herbal products such as kava and valerian are CNS depressant medications that should not be given concurrently while a client receives lorazepam. Lorazepam and one of these medications may cause profound sedation.
Choices B, D, and E are incorrect. Glucosamine is an herbal product that may benefit clients with osteoarthritis in the knees, waist, and hips. This medication does not cause CNS depression. Garlic may be taken to assist a client in reducing their cholesterol and should be avoided if they take anticoagulants. This medication does not alter the CNS. Saw palmetto may be taken for men with prostate hyperplasia, which does not change the CNS.
✓ Herbal products may cause serious interactions with prescribed medications
✓ CNS depressant medications such as lorazepam should not be taken concurrently with herbal products that may cause CNS depression (kava, valerian)
✓ The nurse should always obtain a comprehensive list of a client's medications, including OTC products